Q. Can sound from a loudspeaker cause any effect on my eardrum?

Answered by Dr. Baidya Nath Majhi and medically reviewed by Dr. Sneha Kannan

 

New
Do you have a question on Tinnitus or Ringing In Ears? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I went to a chant few days back. There the loudspeaker was very loud. The very next day I noticed that there is ringing in my left ear. Now, it has been four days, but it has not gone. Can you help me? I am very scared. Has it caused any effect on my eardrum? Please see to it. Thank you.


Related Questions:
My hearing is affected after suddenly waking up in the morning with dizziness and nausea. Please help.
Is it fine to take Ovares Plus to conceive?
I have calcified meningioma with dizziness and frequent headaches. Please advise.
 

Dr. Baidya Nath Majhi
M.B.B.S., M.S. (ENT,HEAD & NECK SURGERY
Otolaryngology (E.N.T

Hello,

Welcome to icliniq.com.

From your history of noise exposure and symptoms, it is suggestive of acoustic trauma.

It occurs after a single exposure to very intense sound which cause damage to the organ of corti or damage the hair cells. Symptoms include ringing sensation in ear known as tinnitus and hearing loss. Treatment depends on severity of symptoms. If only tinnitus is present, protect the ear from further damage and also take some neuroprotective drugs. But, first you need to do a pure tone audiometry (PTA) to assess the severity.


Investigations to be done:

1. PTA.
2. Tympanometry.

Probable diagnosis:

Acoustic trauma.

Treatment plan:

1. Capsule Zincosule-4G (Multivitamin) once daily.
2. Tablet Defcort (Deflazacort) 12 mg once daily
for seven days.

Preventive measures:

Avoid loud sounds.

 

Hi doctor,

I do not have hearing loss. Only some slight buzzing sound.

 

Dr. Baidya Nath Majhi
M.B.B.S., M.S. (ENT,HEAD & NECK SURGERY
Otolaryngology (E.N.T

Hello,

Welcome back to icliniq.com.

It is a good sign that you are not suffering from hearing loss. Take the medication for seven days and if no improvement then do a PTA and revert back with report.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Why do I have clicking and high-pitched whine after I was subjected to loud noise?
Query: Hello doctor, I was subjected to a loud noise in my left ear. Since then, I have had a high pitch whine and my ear clicks. It seems as if I can contract a muscle in my ear and force it to click and then sometimes it seems to happen on its own. It happens more often than not, with brief episodes whe...  Read Full »
Dr. S Nishanth
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. Your problem could be diagnosed following a simple audiological evaluation with tests called pure tone audiometry and impedance audiometry to determine any hearing loss and eustachian tube dysfunction that you might be having. Treatment will depend on the result of ...  Read Full »
 
I have been sick with very sore joints and muscles. What could it be?
Query: Hi doctor, I have been sick for the last two years with the following symptoms. Fatigue, ringing in ears, very sore joints, sore muscles, follicular carcinoma, passing out and extreme headaches. I am taking Synthroid currently. I just had a flow cytometry and numerous bouts of blood work. I have att...  Read Full »
Dr. Prakash H Muddegowda
Hematologist

Answer: Hi, Welcome to icliniq.com. Based on test results, my opinion is, it could be chronic Lyme disease. Low CD57 with additional symptoms provided except follicular carcinoma, could be due to chronic Lyme disease. Chronic Lyme disease is associated with a decrease in the CD57 lymphocyte subset that may ...  Read Full »
 
I feel lethargic and sleepy after lunch. Will taking multivitamins help?
Query: Hello doctor, I am a 33 year old software professional. I have a lot of work pressure and also loads of stress and tension in my personal life. I sleep around seven to eight hours a day and stick to a very healthy and disciplined lifestyle with respect to timely food habits and taking a balanced die...  Read Full »
Dr. Ganeshkumar Suresh Satpute
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. What epilepsy treatment are you on? Drugs prescribed for epilepsy as well as OCD (obsessive compulsive disorder) can cause sedation. If it is not due to the drugs, you can try changing your meal schedule. It is normal for everyone to feel sleepy after a heavy lunc...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »